LCarnitine flare up

Discussion in 'Fibromyalgia Main Forum' started by cristine04, Nov 28, 2006.

  1. cristine04

    cristine04 New Member

    Anyone get a major flare up with this stuff?
    Why would it happen?

    I felt horrendous flu-like symptoms and my vasculitis rash returned when I took this.

    Any information is appreciated.

    Thanks!

    (Wondering b/c the Kerr protocol is of interest to me).
  2. elliespad

    elliespad Member

    I've used L-Carnitine on and off for years, never had any problems with it. After reading your post earlier today, I did a bit of research and found an interesting tidbit:

    Hypoglycemia is one of the first signs of L-Carnitine deficiency. I don't necessarily think that tidbit plays into your flare of vasculitis. Except, in a VERY REMOTE possibly way. And I emphasize REMOTE.

    One way that your body attempts to deal with Low blood sugar, is to produce Adrenaline. Which is why people feel, weak, shaky, rapid heartbeat, sweating, short of breath.

    One (other)function of Adrenaline is to control Histamine. True. When our bodies experience allergy, and produce Histamine, the bodies' natural way to try and clear the Histamine, is to produce Adrenaline.

    So, IF, and this is BIG IF, if you have chronically low blood sugar, it's possible, I suppose, that you continually produce extra Adrenaline, trying to increase blood pressure, and push sugar and oxygen to cells. And IF, by taking L-Carnitine, you essentially improved your blood sugar, then your body may not have to produce so much Adrenaline trying to raise blood pressure, etc. And IF, that extra Adrenaline was helping to clear the increased Histamine, you could have been effectively controlling allergy symptoms this way.

    Now if you have no issues with low blood sugar, then don't even try to comprehend if this fabricated scenario could possibly have any meaningful medical implicaitons. It really is just the rant of woman currently suffering from a SEVERE case of chemical induced allergy. Hence, too much Histamine AND too much Adrenaline.
  3. cristine04

    cristine04 New Member

    Ellie you are so thoughtful as to do that research for me. I was unsure about why it happened. Was it that the mitochondria got some "food" and sort of upstarted my immune system? Or was it the hypoglycemic/adrenal connection? THat sounds very interesting.

    Thank you so much for your assistance!!

    cristine
  4. elliespad

    elliespad Member

    I was wondering if it was a hypoglycemic/adrenal connection. do you normally have issues with low blood sugar? If so, the whole hypothesis, might make sense. i dunno

    Oh, and one more possibility. You may have filler/binders in the L-Carnitine that is ACTUALLY CAUSING allergy in you. I guess the way to test that, would be to try another brand, without the same fillers.

    What brand are you using, by the way?


    [This Message was Edited on 11/28/2006]
  5. lea

    lea Member

    unfortunately, I had a similar reaction!
    lea
  6. elliespad

    elliespad Member

    Is that a recent warning? Can you help guide me to it? I am looking around and can't find it. It is really odd, they would give a warning like that. EVERYTHING I read states it is beneficial for anyone who has suffered a heart attack, preventing Congestive Heart Failure, Helps with chest pain, abnormal heart rhythms, high cholesterol, intermittent claudicaiton.

    If this is an older warning , I wonder if came on the heels the 1998 FDA Approval of Carnitor, being manufactured by Sigma-Tau Pharmaceuticals. Used to treat what else? Carnitine deficiency.

    Christine, can you say what brand you are using? I hope it's not Dr.s Best. I have spoke against that brand regarding their L-Tryptophan. I think it is crap. Because of my experience with that one product, I will not use or recommend any of their brand.
  7. elliespad

    elliespad Member

    Thanks for clearing that up Huckfinn. The Arginine makes a bit more sense. L-Arginine has the same action as the wonder drug Viagra.